Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 10, 2012Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2012, 9:29 PM EDT for Forsyth County, Georgia. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2012, 9:29 PM EDT (01:29 UTC)
Expired
Aug 10, 2012, 10:00 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 120 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 10:00 PM EDTTSTM WND DMG7 Se Dawsonville, GAA COUPLE OF TREES WERE BLOWN DOWN ALONG GEORGIA HIGHWAY 53 NEAR WAR HILL PARK ROAD.
Aug 10, 10:05 PM EDTTSTM WND DMG2 Ene Hollis Lathem Res, GADAWSON COUNTY 911 RELAYED A REPORT OF 2 DOWNED POWER LINES ON COWART ROAD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1442 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WWUS82 KFFC 110129
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT FRI AUG 10 2012

GAZ014-022-110200-
929 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 1000 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWER...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND 
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON AND 
FORSYTH COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF 
THIS STORM INCLUDE HIGHTOWER...DUCKTOWN...HOLLIS LATHEM 
RESERVOIR...MATT...SILVER CITY...COAL MOUNTAIN...DAWSONVILLE... 
LUMPKIN...OSCARVILLE...CHESTATEE...WAR HILL PARK AND DOUGHERTY. 
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3442 8398 3441 8397 3439 8398 3431 8395
      3430 8393 3428 8393 3427 8395 3424 8395
      3422 8426 3441 8426 3445 8406
TIME...MOT...LOC 0129Z 262DEG 11KT 3433 8418

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 8:26 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 10, 8:26 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT FRI AUG 10 2012

.UPDATE...
CONVECTION ASSOCIATED WITH FRONTAL BOUNDARY IS TAKING ITS TIME
MOVING INTO NORTH GEORGIA. SHORT TERM HI RES MODELS INDICATING
BULK OF THE ACTIVITY WILL SINK INTO THE NORTH ATLANTA METRO AREA
BETWEEN 02-03Z...WITH LINE OF CONVECTION NEAR BIRMINGHAM CROSSING
THE AL/GA BORDER SHORTLY THEREAFTER. ALTHOUGH THUNDERSTORM
POTENTIAL DIMINISHES INTO THE OVERNIGHT HOURS...RAIN AND ISOLATED
THUNDER STILL POSSIBLE THROUGH THE EARLY MORNING HOURS. AFTER
SUNRISE TOMORROW...INCREASING INSTABILITY WILL ALLOW THUNDERSTORM
POTENTIAL TO INCREASE INTO THE AFTERNOON...GENERALLY ACROSS THE
SOUTHERN HALF OF THE CWA. A FEW MODELS INDICATING SOME CONVECTION
MAY BUILD BEHIND THE MAIN AREA...AND SO THERE IS SOME POTENTIAL
FOR ISOLATED ACTIVITY BACK UP AS FAR NORTH AS ATLANTA AND ATHENS.

HAVE ADJUSTED POPS TO ACCOUNT FOR AFTERNOON ACTIVITY...DROPPING
POPS ACROSS CENTRAL GEORGIA UNTIL MUCH LATER TONIGHT. HAVE ALSO
MADE SLIGHT ADJUSTMENTS TO HOURLY TEMPERATURES AND DEW POINTS.
ADDITIONAL UPDATES TO THE FORECAST WILL BE MADE AS NEEDED AS THIS
ACTIVITY CONTINUES TO MOVE INTO THE AREA.

31

&&

.PREV DISCUSSION... /ISSUED 225 PM EDT FRI AUG 10 2012/

SHORT TERM /TODAY THROUGH SATURDAY/...
CURRENT SATELLITE LOOP SHOWS A LARGE MOISTURE PLUME EXTENDING FROM
THE LA/TX GULF COAST...THROUGH GA...AND UP THE EASTERN SEABOARD INTO
THE NEW ENGLAND STATES. THE MAIN SURFACE LOW IS CENTERED OVER THE
EASTERN GREAT LAKE STATES AND THE MODELS SHOW IT MOVING SLOWLY NE IN
TO CANADA THROUGH SUNDAY. THE MAIN FRONTAL BOUNDARY ASSOCIATED WITH
THIS LOW IS CURRENTLY JUST EAST OF THE MID MS RIVER VALLEY AND WILL
MOVE EAST OVER THE NEXT 24-36 HOURS. THIS FRONT IS EXPECTED TO MOVE
INTO NW GA BY 06-12Z SAT AND CONTINUE MOVING SOUTHEASTWARD. IT WILL
STALL SOMEWHERE ACROSS SOUTH GA SUNDAY AS HIGH PRESSURE BUILDS IN
BEHIND IT SAT NIGHT/SUN. WILL BEGIN TO SEE DRIER AIR MOVE INTO NW GA
SAT WITH DEWPOINTS IN THE 50S AND 60S EXPECTED SUN. WILL CONTINUE
WITH CHANCE/LIKELY POPS ACROSS THE AREA TODAY AND SAT AND TAPERING
THINGS DOWN SAT NIGHT INTO SUN. WITH PRECIP EXPECTED TODAY AND SAT
TEMPS WILL STAY SLIGHTLY BELOW SEASONAL NORMS AND ONCE THE FRONT
MOVES THROUGH LOW TEMPS WILL PLUMMET WELL BELOW SEASONAL NORMS WITH
SUNDAY MORNING LOWS EXPECTED IN THE UPPER 50S TO NEAR 60 ACROSS N GA
CENTRAL GA WILL SEE NEAR SEASONAL MIN AS THE COOLER DRIER AIR WILL
NOT HAVE MADE IT THAT FAR SOUTH JUST YET.

01

LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
LATEST NAM AND GFS SOLUTIONS AGREE WITH MOISTURE AND PVA INFLUENCING
THE NORTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON INTO
EVENING ASSOCIATED WITH UPPER WAVE. HAVE THEREFORE RAISED POPS TO AT
LEAST SLIGHT CHANCE AREA-WIDE ON MONDAY. ALSO RAISED TEMPS SOME ON
FRIDAY PER LATEST MEX GUIDANCE. REST OF FORECAST LOOKS TO BE ON
TRACK SO NO OTHER CHANGES WERE MADE. PREVIOUS DISCUSSION FOLLOWS...

03

PREV DISCUSSION... /ISSUED 331 AM EDT FRI AUG 10 2012/

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
LARGE SCALE PATTERN IN THE LONG TERM PERIOD NOT EXPECTED TO CHANGE
MUCH AS LONG WAVE TROUGHING IN THE ERN CONUS AND LONG WAVE RIDGE
IN THE WEST PERSISTS. IF ANYTHING...WESTERLIES SHOULD BE PUSHED EVEN
MORE SOUTH THAN THEY HAVE BEEN...AT LEAST UNTIL RECENTLY. THIS
IMPLIES THAT NEAR OR SLIGHTLY BELOW NORMAL TEMPS WILL CONTINUE. AS
UPCOMING SHORT WAVE MOVES NE...ANOTHER BROAD/WEAK WAVE PROGGED BY
00Z GFS AND ECMWF TO DIP INTO THE OH AND TN VALLEY MONDAY. SHOULD
SEE SCT AFTERNOON AND EVENING SHRA/TSRA. NEXT WAVE BEYOND THAT
SHOULD NOT AFFECT THE AREA UNTIL THURS. SIGNIFICANT TROPICAL
ACTIVITY STILL APPEARS UNLIKELY BASED ON 00Z MED RANGE MODELS.

SNELSON

&&

.AVIATION...
00Z UPDATE...
FRONTAL BOUNDARY PUSHING INTO THE STATE SUPPORTING CONVECTION
ACROSS NORTH GEORGIA. EXPECTING BULK OF THE ACTIVITY TO PUSH INTO
THE ATL METRO AREA 02-04Z...AND THEN MOVE SLOWLY SOUTHWARD INTO
THE REMAINING TAF SITE AREAS. MORNING CIGS DEPENDENT ON OVERNIGHT
PRECIP ACTIVITY...BUT OVERALL EXPECTING SCT-BKN LOW MVFR TO HIGH
IFR. TS POTENTIAL DIMINISHES INTO THE EARLY MORNING HOURS...BUT
EXPECTING -SHRA TO CONTINUE THROUGH SUN UP. GRADUAL IMPROVEMENT OF
CIGS AND VSBYS EXPECTED THROUGH THE MORNING...WITH TS POSSIBILITIES
INCREASING INTO THE AFTERNOON ACROSS PORTIONS OF CENTRAL GEORGIA.
ISOLATED ACTIVITY MAY BE POSSIBLE AS FAR NORTH AS ATL AND
AHN...BUT CONFIDENCE IS TOO LOW TO INCLUDE IN TAF FOR NOW.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  86  66  92 /  80  40  10   0
ATLANTA         70  84  67  90 /  80  30   5   0
BLAIRSVILLE     61  80  60  85 /  90  20  10   0
CARTERSVILLE    66  85  60  89 /  80  20  10   0
COLUMBUS        72  88  70  92 /  60  40  10   5
GAINESVILLE     68  84  66  89 /  90  30  10   0
MACON           72  89  69  93 /  60  60  20   5
ROME            66  85  59  91 /  90  10  10   0
PEACHTREE CITY  69  85  62  90 /  70  30   5   0
VIDALIA         72  89  72  91 /  30  60  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....16
AVIATION...31
Hazardous weather outlook, Aug 10, 5:40 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT FRI AUG 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
NUMEROUS THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF NORTH GEORGIA.
A FEW OF THE STORMS MAY BECOME SEVERE. OTHERWISE...SCATTERED
THUNDERSTORMS CAN BE EXPECTED OVER CENTRAL GEORGIA.

.SYNOPSIS...
AN UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT OVER TENNESSEE WILL
MOVE SOUTHEAST INTO NORTH GEORGIA TONIGHT. THE FRONT SHOULD BECOME
NEARLY STATIONARY OVER CENTRAL GEORGIA BY EARLY SATURDAY.

.PRIMARY HAZARDS...
FREQUENT LIGHTNING...POSSIBLE DAMAGING WINDS AND LOCALLY HEAVY RAIN
CAN BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY TIME FOR
SEVERE STORMS WILL BE BETWEEN 600 AND 1000 PM EDT.

.DISCUSSION...
MODERATELY HIGH INSTABILITY WITH CAPE VALUES FROM 1500 TO 2000 J/KG
WILL PREVAIL TONIGHT IN ADVANCE OF THE FRONT. VERTICAL WIND SHEAR
WILL ALSO BE SLIGHTLY STRONGER THAN RECENT DAYS BUT STILL WEAK
ENOUGH TO PRECLUDE WIDESPREAD ORGANIZED SEVERE STORMS. ONLY A FEW
STORMS WILL MAY BECOME SEVERE THIS EVENING. PRECIPITABLE WATER
VALUES ARE IN THE 1.6 TO 1.8 INCH RANGE. IN ADDITION TO POSSIBLE
DAMAGING WINDS AND LIGHTNING...MINOR FLOODING AND PONDING OF WATER
IN POOR DRAINAGE AREAS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THE FRONT WILL
GRADUALLY MOVE SOUTH SATURDAY...STORMS SHOULD BE CONFINED TO MIDDLE
GEORGIA BEFORE MOVING OUT AND ENDING SATURDAY NIGHT. SUNDAY SHOULD
BE MOSTLY CLEAR BUT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
WILL AGAIN BE POSSIBLE MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED...HOWEVER SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA OR BY TWEETING THE REPORT USING
HASTAG GAWX.

16

In the hours before

Special weather statement, Aug 10, 6:12 PM EDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 PM EDT FRI AUG 10 2012

GAZ001>005-102245-
612 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN WHITFIELD...WALKER...
MURRAY...CATOOSA AND DADE COUNTIES UNTIL 645 PM EDT...

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COOPER HEIGHTS...MOVING EAST AT 15 MPH.

&&

LAT...LON 3497 8471 3460 8516 3467 8542 3480 8556
      3497 8529
TIME...MOT...LOC 2211Z 282DEG 14KT 3482 8535
Special weather statement, Aug 10, 6:55 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EDT FRI AUG 10 2012

GAZ005>007-102330-
655 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN MURRAY...FANNIN AND GILMER
COUNTIES UNTIL 730 PM EDT...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CONASAUGA LAKE...MOVING EAST AT 15 MPH.

&&

LAT...LON 3498 8426 3473 8446 3475 8484 3497 8477
TIME...MOT...LOC 2254Z 255DEG 15KT 3485 8466
Special weather statement, Aug 10, 7:18 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT FRI AUG 10 2012

GAZ022-033>035-047-102345-
718 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN WALTON...BARROW...
FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 745 PM EDT...

AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING EAST AT 15 MPH.

&&

LAT...LON 3404 8366 3380 8375 3380 8408 3391 8421
      3409 8408
TIME...MOT...LOC 2318Z 264DEG 15KT 3393 8407
Special weather statement, Aug 10, 8:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
854 PM EDT FRI AUG 10 2012

GAZ012-013-020-021-110130-
854 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN PICKENS...
BARTOW...CHEROKEE AND GORDON COUNTIES UNTIL 930 PM EDT...

AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER PINE LOG...MOVING EAST AT 20 MPH.

THESE STORMS HAVE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS
PICKENS...BARTOW...CHEROKEE AND GORDON COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARTERSVILLE...KINGSTON...CASSVILLE...WHITE...FOLSOM...SONORAVILLE...
PINE LOG...FUNKHOUSER...FAIRMOUNT...SUTALLEE...LAKE
ARROWHEAD...SALACOA VALLEY...LITTLE RIVER LANDING...BRIDGEMILL AND
TALMADGE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3447 8456 3416 8454 3414 8502 3448 8488
TIME...MOT...LOC 0053Z 266DEG 19KT 3432 8476

16
Special weather statement, Aug 10, 9:27 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
927 PM EDT FRI AUG 10 2012

GAZ023>025-110200-
927 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BANKS...
HALL AND JACKSON COUNTIES UNTIL 1000 PM EDT...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BANKS...HALL
AND JACKSON COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE CANDLER...GAINESVILLE...LULA AND GILLSVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3444 8361 3421 8358 3421 8385 3438 8388
TIME...MOT...LOC 0126Z 262DEG 11KT 3431 8375

16
Special weather statement, Aug 10, 9:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
929 PM EDT FRI AUG 10 2012

GAZ014-022-110200-
929 PM EDT FRI AUG 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN DAWSON AND
FORSYTH COUNTIES UNTIL 1000 PM EDT...

AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIGHTOWER...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DAWSON AND
FORSYTH COUNTIES THROUGH 1000 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE HIGHTOWER...DUCKTOWN...HOLLIS LATHEM
RESERVOIR...MATT...SILVER CITY...COAL MOUNTAIN...DAWSONVILLE...
LUMPKIN...OSCARVILLE...CHESTATEE...WAR HILL PARK AND DOUGHERTY.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3442 8398 3441 8397 3439 8398 3431 8395
      3430 8393 3428 8393 3427 8395 3424 8395
      3422 8426 3441 8426 3445 8406
TIME...MOT...LOC 0129Z 262DEG 11KT 3433 8418

16

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:54 PM EDTSpecial Weather StatementFFCBartow36 min
Aug 10, 9:18 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Aug 10, 9:27 PM EDTSpecial Weather StatementFFCHall33 min
Aug 10, 9:44 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth46 min
Aug 10, 9:58 PM EDTSpecial Weather StatementFFCHall32 min
Aug 10, 11:37 PM EDTSpecial Weather StatementFFCCarroll, Heard23 min
Aug 11, 1:52 AM EDTSpecial Weather StatementFFCForsyth, Gwinnett38 min
Aug 11, 2:53 AM EDTSpecial Weather StatementFFCBarrow, Gwinnett37 min
Aug 11, 2:55 AM EDTSpecial Weather StatementFFCFannin, Union50 min
Aug 11, 5:03 AM EDTSpecial Weather StatementFFCChattahoochee, Marion42 min
Aug 11, 6:34 AM EDTSpecial Weather StatementFFCSchley, Sumter41 min
Aug 11, 1:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach32 min
Aug 11, 2:52 PM EDTSpecial Weather StatementFFCWarren8 min
Aug 11, 4:46 PM EDTSpecial Weather StatementFFCEmanuel29 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.